What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 12, 5:22 PM CST, 1 hour 27 minutes earlier. Its key messages:
- Updated at 614 PM CDT Thu Jun 12 2025
- Showers and thunderstorms will continue through late evening. There is a low chance (1/5) of a few severe thunderstorms this afternoon and evening across the majority of the Mid-South. Damaging winds and flash flooding are the primary threats, but a brief tornado or two cannot be ruled out through this evening.
- Scattered showers and thunderstorms will continue Friday through this weekend. At this time, the chances for severe thunderstorms appears limited.
- Hot and humid conditions will develop next week, with isolated to scattered daytime showers and thunderstorms continuing. Heat indices will exceed 100 degrees by midweek.
Area forecast discussion, Jun 12, 5:22 PM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
622 PM CDT Thu Jun 12 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 614 PM CDT Thu Jun 12 2025
- Showers and thunderstorms will continue through late evening.
There is a low chance (1/5) of a few severe thunderstorms this
afternoon and evening across the majority of the Mid-South.
Damaging winds and flash flooding are the primary threats, but a
brief tornado or two cannot be ruled out through this evening.
- Scattered showers and thunderstorms will continue Friday through
this weekend. At this time, the chances for severe thunderstorms
appears limited.
- Hot and humid conditions will develop next week, with isolated
to scattered daytime showers and thunderstorms continuing. Heat
indices will exceed 100 degrees by midweek.
&&
.DISCUSSION...
(This evening through next Wednesday)
Issued at 227 PM CDT Thu Jun 12 2025
Humidity has increased significantly across the Mid-South this
afternoon, in the wake of a marine frontal passage. Dewpoints
range from the upper 60s to lower 70s across the region, with
temperatures ranging from the mid to upper 80s. A few diurnally
driven showers and thunderstorms have popped up over the past
hour, but have quickly dissipated due to the lack of upper level
support. Aloft, a large upper low continues to churn near the
ArkLaTex. This trough will eject a leading shortwave into the
Lower Mississippi Valley through this evening.
The current thermodynamic environment features a NW to SE gradient
of 500 J/kg to 2000 J/kg of MLCAPE and steep low level lapse
rates around 8.5 C/km. The favorable shear remains along and west
of the Mississippi River, where up to 25 knots is currently
available. However, this area still features -100 J/kg of CIN and
low instability, keeping CI at bay. As we progress into the late
afternoon/early evening hours, an area of convection near the
ArkLaMiss will translate northeastward along the Delta and quickly
advect in richer and deeper moisture.
With ample instability and moderate shear in place by late
afternoon, a Marginal Risk (1/5) of strong to severe
thunderstorms is in place. Damaging winds and heavy rainfall are
the main threats, however, a brief spin-up tornado cannot be ruled
out as the low level jet ramps up to around 30 knots this
evening. The majority of convective activity will lift north of
the Mid- South just after midnight.
Friday will see additional showers and thunderstorms throughout
the day as the main trough slowly lifts northeast across the
region. Instability will be more limited tomorrow afternoon, due
to ongoing showers and thunderstorms and subsequent cloud cover.
As PWATs remain elevated to near the 99th percentile, the threat
of heavy rainfall and isolated flash flooding will be in place.
Additionally, with weak shear aloft, typical summertime microbursts
will be more favorable with afternoon convective activity.
Unsettled weather will persist into the weekend, as the stubborn
upper trough slowly lifts out of the Tennessee Valley. Weak upper
level northwest flow will build into the region in wake of the
exiting trough. This will allow a few ridge-rider waves to
translate SE through the Mid-South through early next week. Still
too early to sort out storm mode, but an MCS or two could
materialize in this pattern.
Heat will increase across the region as we move into early next
week. However, it looks to be short-lived as the ridge never
fully establishes itself across the South. Another trough,
embedded in the westerlies, will eject into the Lower Mississippi
Valley by the middle of next week. This will bring more unsettled
weather and potentially more organized convection to the region.
AC3
&&
.AVIATION...
(00Z TAFS)
Issued at 614 PM CDT Thu Jun 12 2025
Showers and thunderstorms will continue through the evening hours
with a gradual weakening trend after sunset.Showers and thunderstorms
will return to the Mid-South on Friday. VFR ceilings are expected
this evening before lowering to MVFR levels overnight. Ceilings
will vary on Friday depending on thunderstorm coverage. South
winds at 5 to 10 knots tonight before diminishing overnight. Winds
will remain from the south increasing to around 10 knots on
Friday with higher gusts in the afternoon.
&&
.FIRE WEATHER...
Issued at 227 PM CDT Thu Jun 12 2025
High humidity and wetting rain chances will continue through the
weekend.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...AC3
AVIATION...ARS
In the hours before
Special weather statement, Jun 12, 5:10 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
610 PM CDT Thu Jun 12 2025
MSZ001-122330-
DeSoto MS-
610 PM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DESOTO COUNTY THROUGH
630 PM CDT...
At 609 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eudora, or 8 miles southwest of Hernando, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hernando, Walls, Eudora, Lynchburg, Robinson Gin, West Days, Trinity,
Twin Lakes, Glover, Frees Corners, Bright, and Nesbit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3498 9015 3486 8987 3472 9007 3473 9009
3473 9011 3475 9012 3476 9013 3476 9017
3478 9020 3486 9020 3486 9022
TIME...MOT...LOC 2309Z 216DEG 17KT 3479 9013
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CJCSpecial weather statement, Jun 12, 6:00 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Memphis TN
700 PM CDT Thu Jun 12 2025
TNZ048>050-130030-
Tipton TN-Lauderdale TN-Haywood TN-
700 PM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TIPTON...
SOUTHEASTERN LAUDERDALE AND NORTHERN HAYWOOD COUNTIES THROUGH 730 PM
CDT...
At 700 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ripley, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Covington, Ripley, Halls, Nutbush, Belle Eagle, Forked Deer, Henning,
Gates, Curve, Christmasville, Orysa, Rudolph, Tibbs, Durhamville,
Gift, Oakview, Flippin, Owl City, Edward Grove, and Opossum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3587 8934 3583 8936 3580 8935 3577 8931
3577 8929 3575 8927 3575 8921 3574 8917
3572 8915 3554 8956 3570 8968 3591 8936
TIME...MOT...LOC 0000Z 236DEG 36KT 3567 8954
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SirmonLocal storm report, Jun 12, 6:08 PM CST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
708 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Dmg Cedar Grove 35.82N 88.60W
06/12/2025 Carroll TN Broadcast Media
Tree down on power lines, Hwy 70 near Cedar
Grove and nickel size hail.
&&Special weather statement, Jun 12, 6:29 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
729 PM CDT Thu Jun 12 2025
TNZ048-050-051-130100-
Crockett TN-Lauderdale TN-Haywood TN-
729 PM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CROCKETT...
NORTHEASTERN LAUDERDALE AND NORTHWESTERN HAYWOOD COUNTIES THROUGH 800
PM CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ripley, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ripley, Halls, Chestnut Bluff, Nutbush, Forked Deer, Gates, Dryhill,
Curve, Dog Hill, Rudolph, Tibbs, Durhamville, Frog Jump, Flippin,
Edward Grove, and Toulon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3590 8935 3588 8934 3588 8929 3571 8919
3563 8952 3579 8961 3592 8938
TIME...MOT...LOC 0029Z 244DEG 12KT 3575 8949
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SirmonLocal storm report, Jun 12, 6:34 PM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
734 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Tstm Wnd Dmg Cedar Grove 35.82N 88.60W
06/12/2025 Carroll TN Emergency Mngr
Many trees were blown down in the Cedar
Grove area.
&&Special weather statement, Jun 12, 6:44 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
744 PM CDT Thu Jun 12 2025
MSZ024-130115-
Monroe MS-
744 PM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN MONROE COUNTY THROUGH
815 PM CDT...
At 743 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bedford, or 11 miles west of Vernon, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Amory, Hatley, Gattman, Sipsey Fork, Quincy, Greenwood Springs,
Splunge, Wise Gap, Athens, and Parham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3372 8840 3401 8847 3402 8821 3376 8825
3375 8825 3374 8833 3372 8833
TIME...MOT...LOC 0043Z 176DEG 14KT 3381 8830
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
Sirmon